Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 23, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 13, 2013, 3:49 PM MDT for Bent County, Crowley County, Kiowa County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2013, 3:49 PM MDT (21:49 UTC)
- Expired
- Jun 13, 2013, 4:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Bent County, CO, Crowley County, CO, Kiowa County, CO
The radar
The Pueblo radar (KPUX), 77 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -777 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
531
WUUS55 KPUB 132149
SVRPUB
COC011-025-061-132230-
/O.NEW.KPUB.SV.W.0023.130613T2149Z-130613T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
349 PM MDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...
NORTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 430 PM MDT
* AT 342 PM MDT...A CLUSTER OF SEVERE THUNDERSTORMS WAS LOCATED OVER
NORTHERN AND EASTERN OTERO COUNTY...SOUTHERN CROWLEY COUNTY AND
WESTERN KIOWA COUNTY...MOVING NORTHEAST AT 20 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
HASTY...ARLINGTON AND HASWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3780 10339 3827 10339 3826 10387 3853 10386
3852 10317 3861 10317 3861 10294 3781 10294
TIME...MOT...LOC 2147Z 206DEG 21KT 3830 10361
HAIL...<.75IN
WIND...80MPH
$$4 follow-up statements
261
WWUS55 KPUB 132155
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
355 PM MDT THU JUN 13 2013
COC011-025-061-132230-
/O.CON.KPUB.SV.W.0023.000000T0000Z-130613T2230Z/
BENT CO-CROWLEY CO-KIOWA CO-
355 PM MDT THU JUN 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
KIOWA...NORTHEASTERN CROWLEY AND WESTERN BENT COUNTIES UNTIL 430 PM
MDT...
AT 349 PM MDT...A CLUSTER OF SEVERE THUNDERSTORMS WAS OVER EASTERN
CROWLEY COUNTY...WESTERN KIOWA COUNTY...AND WESTERN BENT
COUNTY...MOVING NORTHEAST AT 25 MPH.
THIS IS A VERY DANGEROUS STORM SYSTEM.
HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
HASTY...ARLINGTON AND HASWELL...LAS ANIMAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3780 10339 3827 10339 3826 10387 3853 10386
3852 10317 3861 10317 3861 10294 3781 10294
TIME...MOT...LOC 2154Z 206DEG 21KT 3834 10359
HAIL...0.75IN
WIND...80MPH
$$740
WWUS55 KPUB 132210
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
410 PM MDT THU JUN 13 2013
COC011-025-061-132230-
/O.CON.KPUB.SV.W.0023.000000T0000Z-130613T2230Z/
BENT CO-CROWLEY CO-KIOWA CO-
410 PM MDT THU JUN 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
KIOWA...NORTHEASTERN CROWLEY AND WESTERN BENT COUNTIES UNTIL 430 PM
MDT...
AT 407 PM MDT...A CLUSTER OF SEVERE THUNDERSTORMS WAS OVER WESTERN
BENT COUNTY AND EASTERN CROWLEY COUNTY AND WESTERN KIOWA
COUNTY...MOVING NORTHEAST AT 25 MPH.
THIS IS A VERY DANGEROUS STORM SYSTEM.
HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
LAS ANIMAS...JOHN MARTIN RESERVOIR...HASTY...ARLINGTON...HASWELL AND
FORT LYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3780 10339 3827 10339 3826 10379 3852 10380
3852 10317 3861 10317 3861 10294 3781 10294
TIME...MOT...LOC 2209Z 220DEG 22KT 3805 10329
HAIL...0.75IN
WIND...80MPH
$$806
WWUS55 KPUB 132225
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
425 PM MDT THU JUN 13 2013
COC011-025-061-132230-
/O.CON.KPUB.SV.W.0023.000000T0000Z-130613T2230Z/
BENT CO-CROWLEY CO-KIOWA CO-
425 PM MDT THU JUN 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
KIOWA...NORTHEASTERN CROWLEY AND WESTERN BENT COUNTIES UNTIL 430 PM
MDT...
AT 421 PM MDT...A CLUSTER OF SEVERE THUNDERSTORMS WAS LOCATED OVER
WESTERN KIOWA COUNTY...AND WESTERN BENT COUNTY...MOVING NORTHEAST AT
25 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
JOHN MARTIN RESERVOIR...HASTY...ARLINGTON...HASWELL AND FORT LYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3780 10339 3827 10339 3826 10370 3851 10374
3852 10317 3861 10317 3861 10294 3781 10294
TIME...MOT...LOC 2224Z 220DEG 22KT 3812 10321
HAIL...<.75IN
WIND...70MPH
$$661
WWUS55 KPUB 132232
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
432 PM MDT THU JUN 13 2013
COC011-025-061-132242-
/O.EXP.KPUB.SV.W.0023.000000T0000Z-130613T2230Z/
BENT CO-CROWLEY CO-KIOWA CO-
432 PM MDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KIOWA...NORTHEASTERN
CROWLEY AND WESTERN BENT COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3780 10339 3827 10339 3826 10370 3851 10374
3852 10317 3861 10317 3861 10294 3781 10294
TIME...MOT...LOC 2225Z 220DEG 22KT 3812 10320
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:12 PM MDT, 37 minutes earlier.
Area forecast discussion, Jun 13, 3:12 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 312 PM MDT THU JUN 13 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 310 PM MDT THU JUN 13 2013 ..CONCERNS ARE MANY INCLUDING WINDS OVER THE BLACK FOREST TONIGHT AND SEVERE WEATHER TODAY... FOR THE REST OF TODAY... FOR THE BLACK FOREST FIRE...SYNOPTIC WINDS WILL CONTINUE TO BE SOUTH AT 15 TO 25 MPH WITH GUSTS TO 30. HUMIDITY VALUES MAY STAY UP ABOVE 15% BUT WINDS WILL BE THE PRIMARY ISSUE. ADDITIONALLY...HI RES GUIDANCE IS SHOWING HIGH BASED STORMS WILL BE IN THE VICINITY...AND STRONG OUTFLOW WINDS WILL BE POSSIBLE. FOR THE PLAINS...CAPE IS ABOVE 2000 J/KG OVER THE PLAINS...DWPTS ARE MIXING OUT A BIT BUT BELIEVE MANY AREAS WILL STAY AT LEAST INTO THE 40S. SHEAR IS MARGINAL BUT SUFFICIENT FOR WEAKLY ROTATING STORMS. SPC ISSUED AN MD FOR THE AREA EARLIER THIS AFTERNOON. EXPECT WE MAY SEE A FEW SVR STORMS OVER THE PLAINS THIS AFTERNOON. TONIGHT... HI RES GUIDANCE IS SHOWING THE POTENTIAL FOR SOUTHWEST WINDS TO CONTINUE OVER THE BLACK FOREST BURN AREA INTO TONIGHT. THIS IS NOT TRADITIONAL WIND FLOW FOR THE EL PASO COUNTY REGION. WINDS ARE ASSOCIATED WITH A SOUTHWEST LLVL JET WHICH WILL TRANSLATE OVER THE AREA THIS EVENING. NOT ALL GUIDANCE IS SHOWING THIS SCENARIO. BY LATER TONIGHT...HRRR MODEL SHOW COOLER AIR MOVING INTO THE BURN AREA WITH SIGNIFICANTLY HIGHER DWPTS MOVING INTO THE AREA. I AM NOT 100% CONFIDENT THAT THIS WILL OCCUR BUT IT IS A POSSIBILITY. IN A NUTSHELL...SFC WINDS WILL LIKELY BE NON TRADITIONAL OVER THE BURN AREA TONIGHT. SOUTHWEST WINDS WILL BE LIKELY UNTIL SHORTLY AFTER MIDNIGHT...WITH WINDS POSSIBLY SHIFTING TO THE EAST DURING THE EARLY MORNING HOURS. FOR THE ROYAL GORGE FIRE...DOWNSLOPE FLOW WILL LIKELY BE ENHANCED BY THE LLVL SW'ERLY JET AND WE MAY SEE GUSTY WINDS OF 20 TO 30 MPH OVER THE ROYAL GORGE AREA THIS EVENING INTO LATER TONIGHT. TOMORROW... MODELS ARE IN BETTER AGREEMENT FOR TOMORROW SCENARIO. A COOL FRONT SHOULD MOVE DOWN TO THE PALMER DIVIDE BY MID TO LATE AFTERNOON. THE MOVEMENT OF THIS BOUNDARY WILL LIKELY BE ENHANCED BY SHOWERS AND TSRA ALTHOUGH GUSTY WINDS WILL BE AN ISSUE FOR THE BLACK FOREST FIRE...HIGHER RH VALUES WILL LIKELY MOVE INTO THE BURN AREA BY LATE AFTERNOON. AS FOR RED FLAG CONCERNS...WE MAY SEE MARGINAL RED FLAG CONDITIONS OVER THE FAR SOUTHEAST PLAINS ONLY. ALL OTHER AREAS SHOULD NOT SEE RED FLAG CONDITIONS TOMORROW. TEMPERATURES TOMORROW SHOULD BE SIMILAR TO TODAYS HIGHS. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 310 PM MDT THU JUN 13 2013 FRIDAY NIGHT THROUGH THURSDAY... THE GFS AND EC CONTINUE TO BE IN FAIRLY GOOD AGREEMENT THROUGH THE EXTENDED PERIOD WITH ONLY MINOR DIFFERENCES HEADED IN TO NEXT WEEK. FRIDAY NIGHT THROUGH SUNDAY NIGHT...THE NAM/GFS/EC ALL SHOW A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS THE HIGHER TERRAIN AND EASTERN PLAINS THROUGH SUNDAY NIGHT. GUSTY WINDS AND OUTFLOW BOUNDARIES WILL LIKELY BE THE PRIMARY THREAT FROM THESE STORMS...BUT THE WALDO CANYON BURN SCAR WILL NEED TO BE MONITORED IN THE EVENT AN ISOLATED THUNDERSTORM PRODUCES RAIN OVER THE SCAR. THE CURRENT WILD FIRE AREAS WILL ALSO NEED TO BE CLOSELY MONITORED EACH AFTERNOON AND EVENING AS OUTFLOW BOUNDARIES COULD HAVE SIGNIFICANT IMPACTS TO THOSE AREAS. MONDAY...A DISTURBANCE PASSING WELL NORTH OF COLORADO SUNDAY AFTERNOON WILL PUSH A COLD FRONT THROUGH THE REGION LATE SUNDAY/EARLY MONDAY. THIS WILL CREATE MOIST EAST NORTHEAST FLOW ACROSS SOUTHEASTERN COLORADO...INCREASING THUNDERSTORM CHANCES. THE EC AND GFS CONTINUE TO SHOW WIDESPREAD SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON WITH A FEW OF THOSE SHOWERS AND THUNDERSTORMS BEGINNING MONDAY MORNING. TUESDAY THROUGH THURSDAY... THE GFS AND EC BEGIN TO DIFFER DURING THIS PERIOD. THE EC KEEPS A CLOSED LOW...CURRENTLY OVER THE PACIFIC NORTHWEST...QUASISTATIONARY THROUGH NEXT SATURDAY...WHILE THE GFS MOVES THE LOW EASTWARD BEGINNING TUESDAY AFTERNOON ALONG THE US/CANADA BORDER. THIS LEADS TO THE GFS BRINGING SOUTHWEST FLOW TO THE REGION FASTER THAN THE EC. EITHER WAY IT LOOKS AS IF DRY SOUTHWEST FLOW DURING THIS PERIOD...LEADING TO POSSIBLY DANGEROUS FIRE WEATHER CONDITIONS ONCE AGAIN. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 310 PM MDT THU JUN 13 2013 MAIN CONCERN WILL BE AFTERNOON AND EARLY EVENING CONVECTION OVER THE TAF SITES (KCOS/KPUB/KALS). LOCALLY STRONG GUSTY WINDS WILL BE POSSIBLE. OTHERWISE WINDS WILL BE DIURNALLY DRIVEN. SOME SMOKE MAY BE POSSIBLE OVER KCOS LATER TONIGHT. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ220>237. && SHORT TERM...HODANISH LONG TERM...PJC AVIATION...HODANISH
Hazardous weather outlook, Jun 13, 11:57 AM MDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1157 AM MDT THU JUN 13 2013 COZ058>089-093>099-141800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1157 AM MDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY WILL ONCE AGAIN CREATE DANGEROUS FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTH CENTRAL AND SOUTHEASTERN COLORADO THIS AFTERNOON AND EARLY THIS EVENING. THIS COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THE PLAINS THIS AFTERNOON AND EARLY EVENING. THE BEST CHANCE OF SEVERE THUNDERSTORM ACTIVITY WILL BE EAST OF A LINE FROM COLORADO SPRINGS...TO LA JUNTA TO SPRINGFIELD. THE PRIMARY SEVERE WEATHER THREAT WILL BE WIND GUSTS TO 70 MPH. HAIL UP TO 1 INCH IN DIAMETER WILL ALSO BE POSSIBLE. OVER THE REMAINDER OF THE REGION THUNDERSTORMS CAPABLE OF GUSTY WINDS TO 50 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWER AND THUNDERSTORM ACTIVITY IS FORECAST TO DEVELOP OVER THE MOUNTAIN REGIONS FRIDAY THROUGH SUNDAY. LIGHTNING AND GUSTY OUTFLOW WINDS WILL BE THE MAIN THREATS. LESS CERTAINTY EXISTS OVER THE EASTERN PLAINS. THE MOST LIKELY TIME FRAME FOR THE PLAINS WILL BE FRIDAY LATE AFTERNOON AND EVENING WITH LESS COVERAGE SATURDAY AND SUNDAY. WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS FORECAST FOR MONDAY OVER THE EASTERN MOUNTAINS...EAST ACROSS THE PLAINS. WINDS AND LIGHTNING WILL BE THE MAIN THREATS. DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE PLAINS ON FRIDAY. DANGEROUS FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS ALL OF SOUTHERN COLORADO BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS ALL OF THE SOUTHEAST PLAINS OF COLORADO. 34/34
In the hours before
Special weather statement, Jun 13, 1:44 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 144 PM MDT THU JUN 13 2013 COZ093-097-132015- LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- 144 PM MDT THU JUN 13 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO... AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HIGBEE...OR 20 MILES SOUTH OF LA JUNTA... WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... HIGBEE. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 13, 2:18 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 218 PM MDT THU JUN 13 2013 COZ093-097-132045- LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- 218 PM MDT THU JUN 13 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO... AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HIGBEE...OR 16 MILES SOUTHEAST OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 10 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME EAST CENTRAL OTERO COUNTY AND SOUTHWESTERN BENT COUNTY. PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 13, 2:25 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 225 PM MDT THU JUN 13 2013 COZ086-088-132100- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 225 PM MDT THU JUN 13 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES NORTHWEST OF DELHI...OR 37 MILES SOUTHEAST OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 25 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEASTERN PUEBLO COUNTY. PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 13, 2:47 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 247 PM MDT THU JUN 13 2013 COZ093-097-132115- LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- 247 PM MDT THU JUN 13 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL BENT COUNTY IN SOUTHEAST COLORADO... EAST CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES...LA JUNTA. AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF HIGBEE...OR 10 MILES SOUTH OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTH AT 20 MPH. LOCATIONS IMPACTED INCLUDE... LA JUNTA. PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 13, 3:36 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
336 PM MDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG 4 W LA JUNTA 37.98N 103.62W
06/13/2013 OTERO CO TRAINED SPOTTER
TREE BRANCHES DOWN FROM STRONG WINDS.
0320 PM FUNNEL CLOUD 5 WNW LA JUNTA 38.01N 103.63W
06/13/2013 OTERO CO TRAINED SPOTTER
&&
PJCLocal storm report, Jun 13, 3:37 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
337 PM MDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 5 NNE LA JUNTA 38.05N 103.51W
06/13/2013 M66 MPH OTERO CO ASOS
KLHX ASOS
&&
PJCThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:56 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 49 min |
| Jun 13, 3:29 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.